Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Side Effects Of Indinavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Indinavir (Crixivan)

What Is Indinavir? Indinavir is a drug used as part of antiretroviral therapy (ART). It is also called Crixivan. It is manufactured by Merck & Co. Indinavir is a protease inhibitor. These drugs prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV into specific pieces needed to build a new virus. Protease inhibitors "gum up" these scissors. Who Should Take It? Indinavir...
Ask the Experts

stopping indinavir/ nephrolithiasis

Question 1: my brother is taking azt, ddi, and crixivan, and recently had probable kidney stones, despite drinking large amounts of fluids. What will happen if he discontinues the drug? Can he go on a different protease inhibitor?Or will...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Nephrolithiasis (kidney stones) is a potential side effect of indinavir (Crixivan), and although drinking lots of water (at least 2 quarts per day) will lower your chances of developing stones, it can still happen. Since this is not an allergic... Read more »

to take, or not to take indinavir?

I have been taking for a year A.Z.T.plus 3T.C. and either indinavir or placebo, on the Avanti II trial in the U.K. I am waitingfor my viral load to come back to indicate whether or not I've been on the protease inhibitor. If I discover that I...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Drew,First, the viral load will not necessarily tell you whether you've been on the protease inhibitor. It could be low as a result of AZT/3TC therapy, or it couldbe high if your were on all three drugs and had become resistant. If your viral... Read more »

indinavir intensification

Hi, my partner is on crix/combivir, his first combination, and he has been undetectable (<50) for over 3 years now. However, he ignores the food restrictions and often takes his midday crix late. I've suggested that he try crix/ritonavir...
Rick Stryker, M.D., M.P.H.

Response from Rick Stryker, M.D., M.P.H.

University of California Los Angeles School of Medicine
Nope -- I think you are probably right on the money. Your partner is risking it all by taking Crix with food and/or skipping doses. Why go through the hassle of taking meds, and possible side effects, if you don't do everything possible to... Read more »

INDINAVIR, NORVIR, LAMIVUDINA

Drs.Iam from Bolivia My brother was diagnosed aids 6 months ago he had only 2 cd4 cells The Dr. is givving him Inidavir, Norvir and lamivudina, do you think this is a good combination or do you think he should try different drugs. What is the...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
I suspect your brother is on one more additional drug (probably zidovudine or stavudine) along with his indinavir, ritonavir and lamivudine. If he is not, he should be.This is an older combination of drugs not used much in the US but it should work... Read more »
Connect With Others

Side effects

Posted by abirch, 1 Reply
I am an African American women who has been hiv+ for 10 years I have been taking medication for 8 years. Currently I am taking indinavir, combivir, and norvir. My skin is gradually getting darker, and my lips are constantly dry, swollen and... Read more »

Crixivan

Posted by Anonymous, 5 Replies
I am thinking of taking Crixivan. I heard it was terrible and has side effects that are bad. ANyone with expereince?

Read more »

Picking Combinations

Posted by Anonymous, 2 Replies
I am about to begin treatment and am really at a loss. What is the combination of choice?? Can anyone tell me? Is sustiva really that great?
RJ

Read more »

PEP Question

Posted by agny, 1 Reply
WEll from the incident i already mentioned I went to the emergency room to get a prescription for PEP. They didn't favor the idea becasue of all the side effects.

Just a question about the prescription. They gave me three:

Indinavir Sulfate: every 8... Read more »